Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 17, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 10, 2008, 5:54 PM CDT for Putnam County, Sullivan County, Missouri. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2008, 5:54 PM CDT (22:54 UTC)
- Expired
- Apr 10, 2008, 6:23 PM CDT
- In force
- 29 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
Counties Putnam County, MO, Sullivan County, MO
The radar
The Des Moines radar (KDMX), 151 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 2:28 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Apr 10, 4:55 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.9 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 102254
SVREAX
MOC171-211-102330-
/O.NEW.KEAX.SV.W.0017.080410T2254Z-080410T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
554 PM CDT THU APR 10 2008
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN PUTNAM COUNTY IN NORTH CENTRAL MISSOURI
NORTHWESTERN SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI
* UNTIL 630 PM CDT
* AT 551 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13
MILES NORTH OF GALT...OR 14 MILES NORTHWEST OF MILAN...AND MOVING
NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHWESTERN SULLIVAN AND WESTERN PUTNAM COUNTIES...INCLUDING THE
TOWN OF LUCERNE.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR NORTHERN MISSOURI.
LAT...LON 4059 9292 4027 9328 4029 9338 4031 9338
4032 9337 4040 9337 4059 9328
TIME...MOT...LOC 2254Z 219DEG 41KT 4034 9332
$$
213 follow-up statements
000
WWUS53 KEAX 102307
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
606 PM CDT THU APR 10 2008
MOC211-102316-
/O.CAN.KEAX.SV.W.0017.000000T0000Z-080410T2330Z/
SULLIVAN MO-
606 PM CDT THU APR 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SULLIVAN COUNTY
IS CANCELLED...
AT 602 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR NORTHEASTERN KANSAS AND NORTHWESTERN MISSOURI. A
TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY
EVENING FOR NORTHERN MISSOURI.
LAT...LON 4059 9292 4039 9317 4038 9330 4039 9333
4059 9328
TIME...MOT...LOC 2306Z 219DEG 41KT 4044 9320
$$
MOC171-102330-
/O.CON.KEAX.SV.W.0017.000000T0000Z-080410T2330Z/
PUTNAM MO-
606 PM CDT THU APR 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN PUTNAM
COUNTY UNTIL 630 PM CDT...
AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 13 MILES WEST OF UNIONVILLE...MOVING NORTHEAST AT 45 MPH.
THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF WESTERN
PUTNAM COUNTY.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR NORTHERN MISSOURI.
LAT...LON 4059 9292 4039 9317 4038 9330 4039 9333
4059 9328
TIME...MOT...LOC 2306Z 219DEG 41KT 4044 9320
$$
21000
WWUS53 KEAX 102317
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
617 PM CDT THU APR 10 2008
MOC171-102330-
/O.CON.KEAX.SV.W.0017.000000T0000Z-080410T2330Z/
PUTNAM MO-
617 PM CDT THU APR 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL PUTNAM
COUNTY UNTIL 630 PM CDT...
AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES WEST OF UNIONVILLE...MOVING NORTHEAST AT 50 MPH.
THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
PUTNAM COUNTY.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR NORTHERN MISSOURI.
LAT...LON 4059 9292 4044 9311 4044 9319 4046 9326
4058 9322
TIME...MOT...LOC 2317Z 221DEG 44KT 4055 9306
$$
21000
WWUS53 KEAX 102323
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
623 PM CDT THU APR 10 2008
MOC171-102333-
/O.CAN.KEAX.SV.W.0017.000000T0000Z-080410T2330Z/
PUTNAM MO-
623 PM CDT THU APR 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PUTNAM COUNTY IS
CANCELLED...
AT 622 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY
EVENING FOR NORTHERN MISSOURI.
LAT...LON 4059 9292 4044 9311 4044 9319 4046 9326
4058 9322
TIME...MOT...LOC 2323Z 219DEG 41KT 4059 9304
$$
21What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:34 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Apr 10, 3:34 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
334 PM CDT THU APR 10 2008
.DISCUSSION...
FOR DISCUSSION ON ONGOING SVR WX THREAT AND SHORT TERM
DETAILS...PLEASE SEE ATTACHED PREVIOUS/MESOSCALE DISCUSSION BELOW
THIS FORECAST DISCUSSION.
FOR TONIGHT...UPR LVL STORM SYSTEM CURRENTLY LIFTING NORTHEAST
ACROSS KS/NE. WILL CONTINUE FLOOD WATCH FOR EASTERN PORTIONS OF THE
CWA...GIVEN HEAVY RAINFALL EARLIER TODAY...POTENTIAL FOR ADDITIONAL
RAINFALL THIS EVENING...AND ADDITIONAL FLOODING EXPECTED FROM RISING
RIVERS. HOWEVER...THIS WATCH WILL LIKELY BE CANCELLED EARLY THIS
EVENING ONCE RAINFALL DIMINISHES. IN ADDITION...SOME CONCERNS EXIST
FOR THE NECESSITY OF A WIND ADVISORY OVER THE SOUTHERN COUNTIES
TONIGHT. DRY MID-LVL AIR IS RAPIDLY WRAPPING INTO THE STORM SYSTEM
FROM THE SOUTH WEST. INDICATIONS OF THIS HAPPENING ARE NOW EVIDENT
OVER PORTIONS OF SOUTHERN KANSAS AND OKLAHOMA AS DEW POINTS HAVE
CRASHED INTO THE LOW 40S AND UPR 30S. ATTM IT APPEARS STRONGEST
WINDS WILL REMAIN JUST SOUTH OF THE CWA...AND SHOULD REMAIN BELOW
WIND ADV CRITERIA.
CONDITIONS WILL FEEL MORE LIKE EARLY FEBRUARY THAN EARLY APRIL AS
RATHER COLD...OVERCAST...AND BLUSTERY CONDITIONS PREVAIL BEGINNING
TONIGHT AND LASTING THROUGH SATURDAY. IN FACT...IT DOESNT
APPEAR TO THAT SPRING LIKE CONDITIONS WILL RETURN UNTIL MONDAY AT
THE EARLIEST. SPEAKING OF FRIDAY AND SATURDAY...STORM SYSTEM WHICH
HAS BROUGHT RAIN TO THE AREA TODAY WILL ONLY SLOWLY LIFT NORTHWARD
OVERNIGHT AND INTO THE DAY ON FRIDAY. AS VERTICALLY STACKED UPR LOW
CONTINUES TO LIFT NORTHEAST INTO THE GREAT LAKES...LARGE TROWAL WILL
WRAP AROUND THE BACKSIDE OF THE SYSTEM. THIS WARM AIR ALOFT WILL
PROMOTE WIDESPREAD OVERCAST SKIES FOR MUCH OF THE FIRST HALF OF THE
WEEKEND...ALONG WITH A GOOD CHANCE OF SCATTERED PRECIPITATION. BEST
CHANCE FOR PRECIPITATION WILL REMAIN CENTERED OVER THE NORTHERN HALF
TO EASTERN TWO THIRDS OF THE CWA...GIVEN TRACK OF LOW-LVL MOISTURE
AND CURRENTLY PROGGED OMEGA FIELDS. SOUNDINGS POINT TO SNOW BEING
THE PRIMARY WX TYPE OVER THE NORTHERN TWO TIERS OF COUNTIES...WITH
PERHAPS A DUSTING TO LESS THAN ONE HALF INCH POSSIBLE IN THE FAR NW
COUNTIES. FURTHER TO THE SOUTH...FEEL A MIXTURE OF PRECIPITATION
COULD BE POSSIBLE AS SFC WARM LAYER REMAINS 1500-2000 FT THICK. AS
SECONDARY VORT MAX ROTATES AROUND THE UPR LOW SATURDAY...SIMILAR
CONDITIONS WILL PREVAIL WITH YET ANOTHER CHANCE FOR MIXED
PRECIPITATION.
TEMPERATURES WILL REMAIN WELL BELOW SEASONAL NORMALS...AS H850 AIR
SOME -6C TO -8C WILL WORK SOUTHWARD. COMBINE THIS WITH OVERCAST
SKIES AND TEMPERATURES WILL STRUGGLE TO CLIME WHATSOEVER. NUMERICAL
GUIDANCE IS USELESS IN THESE TYPES OF SITUATIONS...AS THEY REMAIN
HEAVILY BIASED TOWARDS CLIMATOLOGY ATTM. FOR NOW WILL SEE MAX TS
SOME 20 DEGREES BELOW SEASONAL NORMALS FRI/SAT ONLY IN THE UPR 30S
TO LOWER 40S. TO ADD INSULT TO INJURY...WINDS WILL REMAIN VERY
GUSTY ON FRIDAY AS TIGHT SFC PRESSURE GRADIENT PASSES OVERHEAD.
DESPITE DECENT MIXING TO H85 TOMORROW AFTN...WINDS ALOFT ARE ONLY
BETWEEN 20-40 KNOTS THEREFORE FEEL WND ADV WILL NOT BE NEEDED ATTM.
WILL ALLOW NEXT SHIFT TO REEVALUATE THESE CONDITIONS. HOWEVER WIND
CHILLS WILL LIKELY FALL TO NEAR OR BELOW FREEZING OVER MUCH OF THE
CWA DURING THE DAYTIME HOURS....WITH WIND CHILLS WELL INTO THE 20S
IN THE NIGHTTIME PERIOD.
OTHER CONCERN IN THE NEXT 3 DAYS WILL BE LOW TEMPERATURES. DESPITE
AMPLE CLOUD COVER FEEL LOWS WILL FALL BELOW FREEZING IN THE NW
CORNER FRIDAY NIGHT...WITH MORE WIDESPREAD TEMPERATURES BELOW 32F
POSSIBLE SATURDAY NIGHT AND SUNDAY NIGHT AS CLOUDS CLEAR FROM WEST
TO EAST AND SFC HIGH MOVES OVERHEAD. DEPENDANT ON THE AMOUNT OF GREEN
UP...THOSE WITH AGRICULTURAL INTERESTS MAY NEED TO KEEP AN EYE ON
THESE TIME PERIODS. HOWEVER...EVEN THOUGH IT IS GOING TO BE
COLD...WE ARE STILL IN A CLIMATOLOGICALLY NORMAL TIME FOR OUR LAST
FROST/FREEZE IN THIS AREA.
A LONG AWAITED BREAK FROM THE ACTIVE WEATHER WILL MOVE IN ON
SUNDAY...AS LONG WAVE RIDGING SLIDES INTO THE CENTRAL PART OF THE
UNITED STATES. HOWEVER...WEAK SECONDARY COLD FRONT WILL DROP
THROUGH THE REGION ON SUNDAY...TEMPERING OUR WARM UP AND KEEPING
READINGS BELOW SEASONAL NORMALS. HOWEVER...MONDAY THROUGH THURSDAY
APPEAR TO BE DRY AT THIS TIME. AS MID-LVL RIDGE SLIDES
EAST...LOW-LVL THERMAL RIDGE WILL SLIDE EAST AS WELL. WITH DECENT
MIXING EXPECTED EACH DAY...TRUE SPRING LIKE WEATHER WITH HIGH IN THE
MIDDLE 70S WILL BE POSSIBLE BY WEDNESDAY. NEXT SYSTEM APPEARS TO
SLIDE TO THE NORTH OF THE REGION ON THURSDAY...DROPPING A WEAK COOL
FRONT THROUGH THE REGION. FOR NOW WILL CONTINUE TO ADVERTISE DRY
WEATHER AS BEST LIFT AND MOISTURE REMAINS TO THE NORTH OF THE AREA.
DUX
&&
.PREV DISCUSSION...
/ISSUED 1200 PM CDT THU APR 10 2008/
...MESOSCALE DISCUSSION...
THE EVOLUTION OF THE THREAT AND INTENSITY OF CONVECTION IS STILL
SOMEWHAT UNCLEAR FOR THIS AFTN AND THIS EVENING. THE THREAT IS
HEAVILY DEPENDENT ON THE AMOUNT OF SURFACE HEATING THAT CAN BE
REALIZED IN THE VICINITY OF ANY BOUNDARY.
CURRENTLY...A SURFACE OCCLUSION WAS NOTED BTWN SLN AND HUT IN CNTRL
KS WITH A WEAK COLD FRONT EXTENDING SOUTHEAST INTO CENTRAL AND
NORTHEAST OKLA. A WARM FRONT WAS ALSO MOVING NORTH AND HAS MADE IT
TO ABOUT THE I-70 CORRIDOR IN WEST CENTRAL MO.
THE LATEST NAM AND RUC SUGGESTS THAT THE SURFACE LOW WILL SHIFT
SLOWLY NE INTO XTRM NERN KS WITH THE WARM FRONT MAKING IT TO ABOUT
STJ BY 00Z THIS EVENING. MEANWHILE...IN THE WARM SECTOR...THE MODELS
SUGGEST THAT STG SSW BOUNDARY LAYER FLOW WILL SURGE INTO THE SRN AND
ERN CWA BY LATE THIS AFTN. THIS COINCEDENT WITH THE STG H3 JET AND
MID LEVEL DRY SLOT CURRENTLY SURGING NE TWD SOUTH CENTRAL KS AND
NERN OKLAHOMA.
THE FIRST CONCERN IS THE THREAT OF LOW TOP SUPERCELLS FOR EXTREME
NERN KS AND NWRN MO. BREAKS IN THE CLOUD COVER ARE NOTED TO THE SW
OF EMP KS WITH A STEADY NE PROGRESS OF THE CLEARING LINE. BY LATE
THIS AFTN...THE STG BULK SFC-6KM SHEAR WILL HAVE SHIFTED TO THE SRN
AND ERN CWA WITH WEAKER UNIDIRECTIONAL SHEAR NOTED NEAR THE WARM
FRONT IN NWRM MO. LOCALLY BACK WINDS IN THE BOUNDARY LAYER MAY LEAD
TO THE DEVELOPMENT OF LOW TOP SUPERCELLS IF SUFFICIENT INSTABILITY
EXISTS. MODEL FCST SOUNDINGS SUGGESTS THAT THE FCST SOUNDINGS WILL
BE UNCAPPED WITH ONLY UPPER 50S TO BREAK THE WEAK INVERSION. SBCAPES
AROUND 400-500 J/KG IN COMBINATION WITH LOCALIZED ELEVATED BOUNDARY
LAYER HELICITIES MAY ENOUGH FOR LOW TOP SUPERCELL DEVELOPMENT. THE
THREAT WILL BE HIGHLY LOCALIZED IN A NARROW CORRIDOR IN THE VICINITY
OF THE BOUNDARY BETWEEN 3PM AND 8 PM. THE MOST LIKELY AREA FOR
DEVELOPMENT IS 25 MILES EITHER SIDE OF A LINE FROM STJ TO BETHANY.
FOR THE REST OF THE CWA...THE MAIN CONCERN IS A FOCUS FOR THUNDERSTORM
DEVELOPMENT AND THE AMOUNT OF INSTABILITY WHICH WILL BE PRESENT.
SHOWERS AND ISOLATED THUNDERSTORMS WRE NOTED IN EXTREME SERN KS AND
NERN OK...IN ADVANCE OF THE WEAK COLD FRONT AND MID LVL DRY SLOT.
SBCAPES WITHIN THIS REGION WERE LESS THAN 500 J/KG WITH THE STG
SHEAR LIKELY INHIBITING STG DEVELOPMENT. THE BOUNDARY IN NERN
OKLAHOMA WILL SURGE NE WITH MOISTURE CONVERGENCE ALONG THE BOUNDARY
QUITE WEAK. IN ADDITION...MODELS SUGGEST ONLY CHANNELD VORTICITY
WITHIN THE REGION OF THE STG H3 JET. SBCAPES ARE PROJECTED TO BE IN
THE 500-750 J/KG RANGE FOR THE SERN TWO THIRDS OF THE CWA THIS AFTN
WITH LOCALIZED VALUES OF AROUND 1000 J/KG IF ANY HEATING CAN BE
REALIZED. CLOUD COVER IN ADV OF THE BOUNDARY IS RATHER
THICK...THEREFORE ANY SUBSTANTIAL HEATING IS DOUBTFUL. ANOTHER
CONCERN IS THE RUC AND NAM MODELS TENDENCY TO GRADUALLY LOWER THE
SURFACE DEWPOINTS IN THE LOWER TO MIDDLE 50S FOR THE MUCH OF THE SRN
CWA BY 00Z. THIS IS IN RESPONSE TO SLOW DRYING WITH SFC WINDS
VEERING TO THE SSW. THEREFORE...THE THREAT OF SEVERE FOR THIS REGION
IS LOW...BUT IF A STORM CAN MAINTAIN A STRONG UPDRAFT WITH SUCH
STRONG SHEAR...A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH HAIL
AND DAMAGING WINDS THE PRIMARY THREAT. THERE IS ALSO A NARROW WINDOW
FOR SUPERCELLS FOR THE EXTREME SERN CWA LATE THIS AFTN OR THIS
EVENING...MAINLY SOUTHEAST OF A LINE FROM SEDALIA TO MOBERLY. AT
THIS TIME...THE THREAT APPEARS LOW.
AFT 00Z...THE SUPERCELL THREAT IN NWRN MO WILL BEGIN TO WANE WITH A
WEAK COLD FRONT TO ENTER THE WRN CWA AFT 03Z...BOUNDARY LAYER DRYING
ALONG NIGHTIME COOLING WILL LIMIT THE CONVECTIVE THREAT ALONG THIS
BOUNDARY. ALTHOUGH A FEW STORMS ARE POSSIBLE TONIGHT ALONG THIS
BOUNDARY...THE STORMS ARE NOTE EXPECTED TO BE SEVERE.
DB
&&
.AVIATION...
FOR THE 18Z TAFS...EXPECTING TO SEE THE BREAKS CURRENTLY IN
SOUTHEAST KANSAS TO CONTINUE TO ROTATE INTO THE TAF SITES. KSTJ MAY
NOT TOTALLY BREAK INTO A HIGHER DECK AS IT WILL BE CLOSER TO THE
TRACK OF THE SURFACE AND UPPER LOW. WILL KEEP A NARROW WINDOW IN FOR
ANY THUNDERSTORM DEVELOPMENT. ALSO AT KSTJ WILL ADD SOME LIGHT RAIN
OVERNIGHT FOR WRAP AROUND OF LOW IFR CLOUDS BEHIND THE UPPER SYSTEM.
SOUNDINGS MAY EVEN GO COLD ENOUGH TO SUGGEST RAIN COULD MIX WITH
SNOW...BUT WILL HOLD OFF ON THAT FOR NOW.
PC
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH UNTIL 1 AM FRIDAY FOR MOZ006-MOZ007-MOZ008-MOZ015-
MOZ016-MOZ017-MOZ023-MOZ024-MOZ025-MOZ031-MOZ032-MOZ033-
MOZ038-MOZ039-MOZ040-MOZ044-MOZ045-MOZ046-MOZ054.
KS...NONE.Hazardous weather outlook, Apr 10, 1:00 PM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT THU APR 10 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 100 PM CDT THU APR 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A LOW PRESSURE SYSTEM WAS LOCATED IN CENTRAL KANSAS WITH A WARM FRONT EXTENDING EAST TO AROUND INTERSTATE 70. IN ADDITION...A WEAK COLD FRONT WAS NOTED IN SOUTH CENTRAL KANSAS AND NORTHEAST OKLAHOMA. THE SURFACE LOW IS EXPECTED TO DRIFT NORTHEAST INTO EXTREME NORTHEASTERN KANSAS LATE THIS AFTERNOON WITH THE WARM FRONT MOVING TO A ST JOSEPH TO BETHANY LINE BY LATE THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE VICINITY OF THE WARM FRONT LATE THIS AFTERNOON AND EARLY THIS EVENING. LOW TOPPED SUPERCELLS ARE POSSIBLE WITHIN THIS REGION WITH ISOLATED TORNADOES POSSIBLE. SMALL HAIL AND DAMAGING WINDS MAY ACCOMPANY THE SUPERCELLS. THE GREATEST THREAT FOR ANY TORNADIC DEVELOPMENT WILL BE GENERALLY ALONG A NARROW CORRIDOR FROM ST JOSEPH TO BETHANY. THIS THREAT OF ANY SEVERE WEATHER WITHIN THIS REGION IS EXPECTED TO END BY 10 PM. FOR THE REST OF THE OUTLOOK AREA THIS AFTERNOON...THE WEAK COLD FRONT WILL RAPIDLY SURGE NORTHEAST THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE POSSIBLE IN ADVANCE OF THIS BOUNDARY WITH THE SEVERITY DEPENDENT UPON THE AMOUNT OF SURFACE HEATING. AT THE PRESENT TIME...THE SHEAR MAY BE TOO STRONG FOR SEVERE CONVECTIVE DEVELOPMENT. HOWEVER...IF LOCALIZED POCKETS OF SUBSTANTIAL HEATING DOES DEVELOP...A FEW SEVERE THUNDERSTORMS ARE POSSIBLE WITH DAMAGING WINDS THE PRIMARY THREAT. THERE IS ALSO A NARROW WINDOW OF OPPORTUNITY FOR SUPERCELL DEVELOPMENT SOUTHEAST OF A LINE FROM SEDALIA TO MOBERLY LATE THIS AFTERNOON AND THIS EVENING. THE THREAT APPEARS QUITE LOW AT THIS TIME. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE WITH ANY OF THE THUNDERSTORMS. GIVEN THE SATURATED SOIL...FLASH FLOODING WILL BE POSSIBLE. A COLD FRONT WILL SWEEP ACROSS THE OUTLOOK AREA TONIGHT WITH NO SEVERE THUNDERSTORMS EXPECTED WITH THIS FRONT LATER TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY BY FRIDAY MORNING....COLDER AIR WILL BE WRAPPING AROUND THE BACK SIDE OF THIS STORM SYSTEM. AT THIS TIME...AIR ALOFT WILL BE COLD ENOUGH TO SUPPORT SNOW ACROSS PORTIONS OF NORTHWEST AND NORTHCENTRAL MISSOURI AS WELL AS NORTHEAST KANSAS FRIDAY MORNING. LIGHT SNOW ACCUMULATIONS UNDER ONE HALF INCH MAY BE POSSIBLE IN THE NORTHWEST PORTIONS OF THE FORECAST AREA FRIDAY MORNING. ADDITIONAL CHANCES RAIN AND SNOW SHOWERS WILL BE POSSIBLE THROUGH SATURDAY EVENING ACROSS THE ENTIRE OUTLOOK AREA. HOWEVER...AT THIS TIME NO SIGNIFICANT ACCUMULATIONS OF SNOW ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION FOR REPORTS OF FLOODING MAY BE NEEDED TODAY. SPOTTER ACTIVATION FOR SEVERE WEATHER MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING. DB
In the hours before
Local storm report, Apr 10, 5:42 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
542 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM HAIL TRENTON 40.08N 93.60W
04/10/2008 M1.00 INCH GRUNDY MO AMATEUR RADIO
&&
DUXLocal storm report, Apr 10, 5:45 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
545 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 3 NNE BLUE SPRINGS 39.05N 94.26W
04/10/2008 M0.88 INCH JACKSON MO TRAINED SPOTTER
NICKEL SIZE HAIL
&&
DUXSpecial weather statement, Apr 10, 5:45 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 545 PM CDT THU APR 10 2008 MOZ006-007-015-016-102315- GRUNDY-MERCER-PUTNAM-SULLIVAN- 545 PM CDT THU APR 10 2008 ...SIGNIFICANT WEATHER ALERT FOR EASTERN MERCER...NORTHEASTERN GRUNDY...NORTHWESTERN SULLIVAN AND WESTERN PUTNAM COUNTIES UNTIL 615 PM CDT... AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF SPICKARD...OR 14 MILES NORTHEAST OF TRENTON...MOVING NORTHEAST AT 40 MPH. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN MERCER... NORTHEASTERN GRUNDY...NORTHWESTERN SULLIVAN AND WESTERN PUTNAM COUNTIES...INCLUDING THE TOWNS OF HARRIS...NEWTOWN AND LUCERNE. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. 21
Local storm report, Apr 10, 5:49 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
549 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL 1 N BLUE SPRINGS 39.03N 94.28W
04/10/2008 E1.00 INCH JACKSON MO LAW ENFORCEMENT
&&
DUXLocal storm report, Apr 10, 5:51 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
551 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL 2 NE LEES SUMMIT 38.94N 94.36W
04/10/2008 E1.00 INCH JACKSON MO TRAINED SPOTTER
DIME TO QUARTER SIZED HAIL THAT COVERED THE GROUND.
0540 PM HAIL BLUE SPRINGS 39.02N 94.28W
04/10/2008 E0.75 INCH JACKSON MO PUBLIC
0544 PM HAIL 1 E BLUE SPRINGS 39.02N 94.26W
04/10/2008 E0.75 INCH JACKSON MO TRAINED SPOTTER
35 TO 40 MPH WINDS ALSO OBSERVED.
0540 PM HAIL TRENTON 40.08N 93.60W
04/10/2008 E1.00 INCH GRUNDY MO AMATEUR RADIO
&&
MRDLocal storm report, Apr 10, 5:52 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
552 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL 1 W UNIONVILLE 40.48N 93.02W
04/10/2008 M0.88 INCH PUTNAM MO TRAINED SPOTTER
&&
DUXThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 8:20 PM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 43 hr |
| Apr 9, 8:20 PM CDT | River Flood Warning | EAX | Johnson, Pettis | 47 hr |
| Apr 9, 8:20 PM CDT | River Flood Warning | EAX | Chariton, Macon | 47 hr |
| Apr 9, 8:20 PM CDT | River Flood Warning | EAX | Carroll, Chariton | 5 days |
| Apr 9, 8:20 PM CDT | River Flood Warning | EAX | Howard | 32 hr |
| Apr 10, 3:27 AM CDT | River Flood Warning | EAX | Cooper | 43 hr |
| Apr 10, 5:48 AM CDT | Areal Flood Warning | EAX | Bates, Carroll, Chariton, Cooper, Henry, Howard and 6 more | 6 hr |
| Apr 10, 7:10 AM CDT | River Flood Warning | EAX | Cooper | 33 hr |
| Apr 10, 8:06 AM CDT | River Flood Warning | EAX | Carroll | 13 hr |
| Apr 10, 12:03 PM CDT | Areal Flood Warning | EAX | Carroll, Chariton, Cooper, Howard, Johnson, Lafayette and 4 more | 4 days |
| Apr 10, 4:05 PM CDT | Tornado Warning | EAX | Harrison | 25 min |
| Apr 10, 4:08 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte | 37 min |
| Apr 10, 4:22 PM CDT | Tornado Warning | EAX | Mercer | 14 min |
| Apr 10, 4:27 PM CDT | Tornado Warning | EAX | Putnam, Sullivan | 33 min |
| Apr 10, 4:31 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Clay, Jackson | 44 min |
| Apr 10, 5:11 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clay, Jackson, Ray | 49 min |
| Apr 10, 5:13 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 47 min |
| Apr 10, 6:45 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Schuyler, Sullivan | 20 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.